Texas, 2007

Heavy Snow and Winter Weather in Texas, February 1 to 2, 2007

February 1 to 2, 2007 · NWS LUB · 20 events in 20 counties and zones

Snow began to fall over the west Texas South Plains during the late afternoon and evening hours of the 1st. |Several narrow bands of heavy snow developed along and north of a Canadian cold front that was stationary over the southern South Plains and the Rolling Plains.

Where it happened

Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LUB wrote it up.

Snow began to fall over the west Texas South Plains during the late afternoon and evening hours of the 1st. |Several narrow bands of heavy snow developed along and north of a Canadian cold front that was stationary over the southern South Plains and the Rolling Plains. Short duration bursts of heavy snow there resulted in locally heavy snowfall amounts with accumulations that ranged from four to seven inches in depth. |Light accumulations were reported elsewhere, over a large swath of the South Plains region. Storm total accumulations between one and three inches were common before the snow diminished in the wake of an arctic cold front during the late morning hours of the 2nd.

|A list of reported snow accumulations are as follows: 7 inches at Aspermont (Stonewall County), 4 inches at Lake Alan Henry (Garza County), 3 inches at Jayton (Kent County), 3 inches at O'Donnell (Lynn County), 3 inches at Post (Garza County), 2 inches at Dimmitt (Castro County), 2 inches at Floydada (Floyd County), 2 inches at Levelland (Hockley County), 2 inches at Littlefield (Lamb County), 2 inches at Lubbock (Lubbock County), 2 inches at Plainview (Hale County), 1 inch at Brownfield (Terry County), 1 inch at Childress (Childress County), 1 inch at Crosbyton (Crosby County), 1 inch at Memphis (Hall County), 1 inch at Farwell (Parmer County), 1 inch at Morton (Cochran County), 1 inch at Muleshoe (Bailey County), 1 inch at Paducah (Cottle County), 1 inch at Silverton (Briscoe County), 1 inch at Tahoka (Lynn County), and 1 inch at Tulia (Swisher County).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at Feb 1, 3:42 PM CST, 1 hour 18 minutes earlier.

Area forecast discussion, Feb 1, 3:42 PM CST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
342 PM CST THU FEB 1 2007

.SHORT TERM...
ARCTIC AIR IS PUSHING QUICKLY SOUTH ALONG INTO THE PLAINS AND SOUTH
ALONG THE EASTERN EDGE OF THE ROCKIES THIS AFTERNOON.  EXPECT THIS
NEXT SURGE OF AIR TO BE COLDER THAN PREVIOUS ONE AS TEMPERATURES IN
THE MONTANA AREA THIS AFTERNOON ARE REMAINING IN THE -2 TO + 8
DEGREE RANGE.  AT 21Z THE LEADING EDGE OF THE NEW FRONT WAS PUSHING
THROUGH KANSAS.  EXPECT IT TO BE IN THE LUBBOCK ARE AROUND MIDNIGHT TONIGHT
AND THEN DESPITE SOME OF THE INITIAL MODEL GUIDANCE WHICH WANTED TO
ERODE IT QUICKLY BACK TO OUR NORTHEAST TOMORROW...THINK IT WILL
REMAIN WELL TO OUR SOUTH THROUGH THE DAY TOMORROW.  THUS EXPECT COLD
AIR TO REMAIN IN PLACE THROUGH FRIDAY AFTERNOON WITH TEMPS IN THE
20S COMMON FOR MOST OF THE AREA.

IN ADDITION TO THE COLD AIR...GUIDANCE SHOWS A VORT MAX MOVING OUT
OF THE ROCKIES OVER THE AREA TONIGHT AND EARLY FRIDAY. COMBINATION
OF LIFT ASSOCIATED WITH THE DISTURBANCE ALOFT PLUS FRONTAL FORCING
SHOULD PROVIDE A GOOD CHANCE OF MOSTLY LIGHT SNOW TONIGHT THROUGH
TOMORROW MORNING. EXPECT AMOUNTS TO REMAIN NEAR OR BELOW 1
INCH...BUT SOME MODEL GUIDANCE HINT AT SLIGHTLY HIGHER AMOUNTS AND
CAN NOT RULE THEM OUT.  BY TOMORROW 15 OR 18Z TOMORROW...MOST OF THE
LIFT IS VERY SHALLOW AND CHANCES OF SNOW SHOULD END.

.LONG TERM...
WILL HAVE VERY COLD OVERNIGHT TEMPERATURES AS ARCTIC AIR AND
CLEARING RESULT IN RADIATIONAL COOLING INTO THE TEENS OVER MOST
AREAS FRIDAY NIGHT. MODELS MAY BE A BIT AGGRESSIVE WITH SURFACE LEE
TROF BECOMING REESTABLISHED...BUT LIKELY TO RETURN TO SW/W SURFACE
WINDS DURING THE DAY ON SATURDAY WITH A WARMUP ONLY INTO THE LOWER
TO MID 30S DESPITE INSOLATION. NORTHWEST FLOW TO CONTINUE WITH
RISING HEIGHTS EDGING IN FROM THE WEST DURING THE WEEKEND INTO NEXT
WEEK AS HIGH AMPLITUDE UPPER RIDGE BUILDS ACROSS THE WEST COAST.
LIKELY TO SEE ANOTHER MODIFIED ARCTIC SURGE MONDAY AND THEN AGAIN
TOWARD MIDWEEK...THUS TEMPERATURES LATER IN PERIOD SOMEWHAT
PROBLEMATIC. KEPT POPS LOW TO NIL IN EXTENDED PERIOD WITH LOW TO MID
LEVEL MOISTURE LOOKING MORE SCARCE UNDER NW FLOW REGIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        20  24  15  31  18 /  50  50  10  10  10
TULIA         21  21  16  29  18 /  50  50  10  10  10
PLAINVIEW     22  23  18  30  19 /  50  50  10  10  10
LEVELLAND     26  29  19  33  20 /  40  40  10  10  10
LUBBOCK       23  29  19  33  20 /  40  40  10  10  10
BROWNFIELD    28  29  20  34  22 /  40  40  10  10  10
CHILDRESS     23  25  18  27  18 /  50  50  10  10  10
SPUR          27  27  20  30  19 /  40  40  10  10  10
ASPERMONT     27  29  21  30  21 /  40  40  10  10  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

04/06
Hazardous weather outlook, Feb 1, 7:38 AM CST, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
738 AM CST THU FEB 1 2007

TXZ021>044-021345-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
738 AM CST THU FEB 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

WINTER WEATHER

AN UPPER LEVEL LOW MOVING ACROSS THE PERMIAN BASIN LATER TODAY
WILL BRING A CHANCE FOR LIGHT WINTRY PRECIPITATION TO THE AREA
TODAY AND TONIGHT. LIGHT SNOW AND SLEET WILL BE THE DOMINANT
PRECIPITATION TYPE.

MOST LOCATIONS WILL SEE ACCUMULATIONS RANGING FROM ONLY A DUSTING
TO LESS THAN ONE INCH. HOWEVER THERE IS THE POSSIBILITY THAT A
NARROW BAND OF HEAVIER SNOWFALL COULD DEVELOP. IF THIS OCCURS
LOCALIZED SLIGHTLY HEAVIER SNOWFALL AMOUNTS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
TRAVELERS ARE ADVISED TO MONITOR THE LATEST WEATHER INFORMATION.

In the hours before

Special weather statement, Feb 1, 3:57 PM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
357 PM CST THU FEB 1 2007

TXZ021>044-021500-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
357 PM CST THU FEB 1 2007

...LIGHT SNOW POSSIBLE ACROSS THE AREA TONIGHT AND EARLY FRIDAY...

ANOTHER SURGE OF ARCTIC AIR WILL MOVE SOUTH TONIGHT WITH COLDER
TEMPERATURES EXPECTED FRIDAY INTO THE WEEKEND. ALSO...UPPER LEVEL
ENERGY WILL MOVE SOUTHEAST TONIGHT ACROSS THE SOUTH PLAINS AND
ROLLING PLAINS. THIS DISTURBANCE WILL INTERACT WITH LOW TO MID
LEVEL MOISTURE BEHIND THE FRONT TO GENERATE SCATTERED SNOW
SHOWERS. THE BEST OPPORTUNITY FOR SNOW WOULD BE FROM 9 PM THIS
EVENING THROUGH 9 AM FRIDAY MORNING. MOST AREAS WILL SEE LIGHT
SNOW OR FLURRIES WITH ACCUMULATIONS GENERALLY LESS THAN ONE INCH.
HOWEVER...LOCALIZED AMOUNTS GREATER THAN ONE INCH WILL BE POSSIBLE
IN HEAVIER SNOW BANDS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

18 winter weather, 2 heavy snow. Local standard time, as filed.

Winter Weather, Parmer

When
February 1, 5:00 PM CST to February 2, 10:00 AM CST
Where
Parmer forecast zone
Reported by
Law Enforcement
Coordinates
34.530, -102.784 (the zone’s center; the record gives no point)

Winter Weather, Castro

When
February 1, 5:00 PM CST to February 2, 10:00 AM CST
Where
Castro forecast zone
Reported by
Law Enforcement
Coordinates
34.530, -102.262 (the zone’s center; the record gives no point)

Winter Weather, Swisher

When
February 1, 5:00 PM CST to February 2, 10:00 AM CST
Where
Swisher forecast zone
Reported by
Law Enforcement
Coordinates
34.530, -101.735 (the zone’s center; the record gives no point)

Winter Weather, Bailey

When
February 1, 5:00 PM CST to February 2, 10:00 AM CST
Where
Bailey forecast zone
Reported by
Law Enforcement
Coordinates
34.069, -102.830 (the zone’s center; the record gives no point)

Winter Weather, Lamb

When
February 1, 5:00 PM CST to February 2, 10:00 AM CST
Where
Lamb forecast zone
Reported by
Law Enforcement
Coordinates
34.069, -102.352 (the zone’s center; the record gives no point)

Winter Weather, Hale

When
February 1, 5:00 PM CST to February 2, 10:00 AM CST
Where
Hale forecast zone
Reported by
Law Enforcement
Coordinates
34.071, -101.827 (the zone’s center; the record gives no point)

Winter Weather, Cochran

When
February 1, 5:00 PM CST to February 2, 10:00 AM CST
Where
Cochran forecast zone
Reported by
Law Enforcement
Coordinates
33.604, -102.828 (the zone’s center; the record gives no point)

Winter Weather, Hockley

When
February 1, 5:00 PM CST to February 2, 10:00 AM CST
Where
Hockley forecast zone
Reported by
Law Enforcement
Coordinates
33.608, -102.343 (the zone’s center; the record gives no point)

Winter Weather, Lubbock

When
February 1, 5:00 PM CST to February 2, 10:00 AM CST
Where
Lubbock forecast zone
Reported by
Law Enforcement
Coordinates
33.610, -101.820 (the zone’s center; the record gives no point)

Winter Weather, Crosby

When
February 1, 5:00 PM CST to February 2, 10:00 AM CST
Where
Crosby forecast zone
Reported by
Law Enforcement
Coordinates
33.615, -101.300 (the zone’s center; the record gives no point)

Heavy Snow, Stonewall

When
February 1, 7:00 PM CST to February 2, 10:00 AM CST
Where
Stonewall forecast zone
Reported by
Law Enforcement
Coordinates
33.179, -100.253 (the zone’s center; the record gives no point)

Heavy Snow, Garza

When
February 1, 7:00 PM CST to February 2, 10:00 AM CST
Where
Garza forecast zone
Reported by
Law Enforcement
Coordinates
33.180, -101.298 (the zone’s center; the record gives no point)

Winter Weather, Briscoe

When
February 1, 7:00 PM CST to February 2, 10:00 AM CST
Where
Briscoe forecast zone
Reported by
Law Enforcement
Coordinates
34.530, -101.209 (the zone’s center; the record gives no point)

Winter Weather, Hall

When
February 1, 7:00 PM CST to February 2, 10:00 AM CST
Where
Hall forecast zone
Reported by
Law Enforcement
Coordinates
34.531, -100.681 (the zone’s center; the record gives no point)

Winter Weather, Childress

When
February 1, 7:00 PM CST to February 2, 10:00 AM CST
Where
Childress forecast zone
Reported by
Law Enforcement
Coordinates
34.529, -100.208 (the zone’s center; the record gives no point)

Winter Weather, Floyd

When
February 1, 7:00 PM CST to February 2, 10:00 AM CST
Where
Floyd forecast zone
Reported by
Law Enforcement
Coordinates
34.072, -101.303 (the zone’s center; the record gives no point)

Winter Weather, Cottle

When
February 1, 7:00 PM CST to February 2, 10:00 AM CST
Where
Cottle forecast zone
Reported by
Law Enforcement
Coordinates
34.078, -100.279 (the zone’s center; the record gives no point)

Winter Weather, Terry

When
February 1, 7:00 PM CST to February 2, 10:00 AM CST
Where
Terry forecast zone
Reported by
Law Enforcement
Coordinates
33.174, -102.335 (the zone’s center; the record gives no point)

Winter Weather, Lynn

When
February 1, 7:00 PM CST to February 2, 10:00 AM CST
Where
Lynn forecast zone
Reported by
Law Enforcement
Coordinates
33.177, -101.816 (the zone’s center; the record gives no point)

Winter Weather, Kent

When
February 1, 7:00 PM CST to February 2, 10:00 AM CST
Where
Kent forecast zone
Reported by
Law Enforcement
Coordinates
33.181, -100.778 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 7163, 7164, 7165, 7169, 7170, 7171, 7174, 7175, 7176, 7177, 7160, 7162, 7166, 7167, 7168, 7172, 7173, 7178, 7179, 7180.